Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 28, 2016, 6:39 AM CDT for DeKalb County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 6:39 AM CDT (11:39 UTC)
- Expired
- Jun 28, 2016, 7:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
County DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 115 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
993 WWUS83 KEAX 281139 SPSEAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 AM CDT TUE JUN 28 2016 MOZ013-281215- DE KALB MO- 639 AM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 715 AM CDT... AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSDALE...OR 7 MILES WEST OF MAYSVILLE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAYSVILLE...CLARKSDALE AND AMITY. LAT...LON 3979 9459 3993 9459 3992 9427 3975 9430 TIME...MOT...LOC 1139Z 284DEG 21KT 3985 9449 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:02 AM CDT, 37 minutes earlier.
Area forecast discussion, Jun 28, 6:02 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 602 AM CDT TUE JUN 28 2016 .Discussion... Issued at 250 AM CDT TUE JUN 28 2016 Thunderstorms have developed early this morning across south central NE/north central KS in the vicinity of an elevated cold front that stretches from northern KS into central MO. Water vapor imagery shows a weak upper-level wave over central NE that is providing an enhanced area of lift for this convection, and this feature is progged to start dropping more south than east this morning. This should keep most shower and thunderstorm activity to our west later this morning, mostly across central KS. However, with the elevated boundary stretching well to the east toward central MO, there's still a slight chance that an isolated shower or storm could develop along this feature through the morning hours as it drops south into the Missouri Ozarks. Cold front dropping in from the north will provide much more comfortable temperatures for the next several days with highs in the lower to middle 80s through Sunday. Today and tomorrow will feel particularly comfortable with dewpoints only in the upper 50s and lower 60s before moisture starts to increase later this week. An upper ridge over the Rockies will gradually deamplify through the end of the week, placing the area in an active northwest-flow pattern beginning Wednesday and continuing into the holiday weekend. Low-level ridging to the east will keep the airmass fairly dry on Wednesday so that any precipitation should be light and focused mainly across eastern KS and points west. This ridging will push east Wednesday night and Thursday allowing for better precipitation chances to spread eastward into much of the forecast area. Active northwest flow continues Friday and into the weekend, when a stream of Gulf moisture could set the stage for periods of heavy rain. Highest heavy rain potential will be focused near a quasi- stationary boundary which is progged to settle across southern KS into the Ozarks Friday and Saturday and then lift north early next week. Both GFS and ECMWF hint at several inches of rain for some areas over the weekend, and this does not seem unrealistic given the amount of moisture transport that will be feeding into the boundary. Current indications are that the heaviest rain will fall to the south of I-70, but there's plenty of time for this to change. && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 602 AM CDT TUE JUN 28 2016 Thunderstorm complex dropping southeast into northeast KS will likely hold together for a couple of more hours before slowly weakening later this morning. Most likely areas to be affected are the Johnson Co KS airports and points south, although more isolated/scattered storms could continue to develop as far north as STJ over the next few hours. This activity will clear the area by noon with VFR area- wide for the remainder of the period. Light precipitation could redevelop late tonight across central/eastern KS, but most of this should stay west of the KC area. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Hawblitzel Aviation...Hawblitzel
Hazardous weather outlook, Jun 28, 5:05 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 505 AM CDT TUE JUN 28 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 505 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EARLY TUESDAY, ISOLATED SEVERE POSSIBLE SOUTH OF THE KC METRO AREA. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MOVE IN TO THE AREA WEDNESDAY NIGHT AND PERSIST THROUGH THE WEEEKEND. HEAVY RAIN WILL BE THE MAIN IMPACT WITH THIS SYSTEM. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jun 28, 6:06 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 AM CDT TUE JUN 28 2016
MOZ012-013-020-281130-
BUCHANAN MO-ANDREW MO-DE KALB MO-
606 AM CDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDREW...
SOUTHWESTERN DEKALB AND NORTHEASTERN BUCHANAN COUNTIES UNTIL 630 AM
CDT...
AT 606 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COUNTRY CLUB VILLA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOSEPH...COUNTRY CLUB...CLARKSDALE...COSBY AND HELENA.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 50 AND 53.
LAT...LON 3994 9445 3975 9459 3974 9460 3980 9483
3996 9475
TIME...MOT...LOC 1106Z 284DEG 21KT 3987 9475
HAWBLITZELSpecial weather statement, Jun 28, 6:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 639 AM CDT TUE JUN 28 2016 MOZ013-281215- DE KALB MO- 639 AM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEKALB COUNTY UNTIL 715 AM CDT... AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLARKSDALE...OR 7 MILES WEST OF MAYSVILLE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAYSVILLE...CLARKSDALE AND AMITY. LAT...LON 3979 9459 3993 9459 3992 9427 3975 9430 TIME...MOT...LOC 1139Z 284DEG 21KT 3985 9449 HAWBLITZEL
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:06 AM CDT | Special Weather Statement | EAX | DeKalb | 24 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.